MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT EC8+ CARTRIDGE

ABBOTT POINT OF CARE I-STAT EC8+ CARTRIDGE
Catalog Number 600-9007-25
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Information (3190)
Date of Event 01/21/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Apoc incident # (b)(4).Apoc labeling was evaluated during the investigation as pertaining to the event.The investigation was completed on 04/25/2016.Retain product was tested and functioning according to specification.Return product was not available for investigation.Investigation: the device history record for this lot was reviewed.The lot passed finished goods release criteria.Forty retained cartridges from the lot were tested using whole blood and i-stat level 1 control.Testing met the acceptance criteria found in q04.01.003 rev.X, appendix 1 - product complaint level 2 and level 3 investigation procedure.No deficiency has been identified.Assessment: the complaint investigation concluded there was no product deficiency and that the i-stat cartridge lot is meeting specification.
 
Event or Problem Description
On (b)(6) 2016, abbott point of care was contacted by a customer regarding i-stat ec8+ cartridges that yielded a suspected discrepant sodium result on a patient.Patient is diabetic that is being managed for ketosis.There was no additional patient information available at the time of this report.Return product is not available for investigation.Na+ i-stat of 133 mmol/l vs antech of 145 meq/l.Other results: k+ istat of 5.2 mmol/l vs antech of 5.2meq/l.Cl istat of 108 mmol/l vs antech of 107 meq/l.Bun of 6 mg/dl for both.Glucose istat of 435 mg/dl vs antech of 132 mg/dl.Hct istat of 41% vs antech of 44%.Hgb istat of 13.9 g/dl vs antech of 14.4 g/dl.At the time of the event there was no indication of a product malfunction based on the information provided and assessed by apoc, however this mdr is a retrospective filing in response to an observation from an fda inspection conducted may 8th to 12th, 2017 at abbott point of care (b)(4).

Brand Name
I-STAT EC8+ CARTRIDGE
Common Device Name
EC8+ CARTRIDGE
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
MDR Report Key6932281
Report Number2245578-2017-00335
Device Sequence Number19010748
Product Code CHL
UDI-Device Identifier10054749000071
UDI-Public10054749000071
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K940918
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date02/28/2016
Device Catalogue Number600-9007-25
Device Lot NumberK15252
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2017
Initial Report FDA Received Date10/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1